Post treatment HELP !!!

  • 49 replies
  • 42 subscribers
  • 1057 views

Hi everyone , following on from Gill and Georgie , can I have a rant !!!? 
Finished treatment on Wednesday ( didn’t ring the bell ) made a dash for freedom and then , like you all warned me , back to feeling sorry for myself … HELP no freedom !!!!

I’ve read all the posts , understand the next few weeks painful and  a time to adjust but OMG it’s worse than the treatment !!

im very slowly increasing my food intake which has increase the frequency of bowel movements .. a little often .. I’m singing and breathing through the pain but have any of you had the swollen bottom , difficult to walk ?

im taking occasional paracetamol but any advice on the swelling would be appreciated ?

Hope you all keeping well , have a peaceful weekend

Chrissie xx 

  • Hi yes it's brutal I was burnt to a cinder I soaked cotton wool in flamazin and stuck it on the burns it did take 3 weeks so gang in there I didn't take too strong pain killer as I don't like being drugged up ibuprofen helped xx

  • Thank you … it is brutal and you all told me beforehand !!! I’ve been using instilligel on my bum to relieve pain but it’s the tiredness and swelling I never envisaged …. 
    Take care 

    Chrissie xx

  • Keep going you'll get through if at the time it's never ending but you'll wake up one  morni ng and feel OK and one day you'll look back and think I've got through this xx

  • Chrissie

    You did it - well done!  Please don't be a hero if you find the pain too much - I could have never managed with just paracetamol and had opioid painkillers.  They come with their own set of problems (constipation) so if you do go that route take stool softeners alongside.  In the early days after treatment finished I spent most of my time lying down, it was the only position I was comfortable in, punctuated by hobbling to the loo.  My bottom was swollen but that gradually subsided.  I didn't have anything for that, apart from dipping my rear end in tepid water.

    You are right, the side effects are far worse than the treatment.  You really are at the sharp end now, hang on in there!  Things will start to get better in the next 10 days or so.

    Have a restful weekend.

    Irene xx

  • Hi Chrissie,

    Fantastic news that you have finished your treatment, well done.

    Sorry to hear you're having such a tough time; my only practical advice would be to keep your bottom cool and creamed as much as you can, and poo into cool water - don't know if you have a sitz bath, but it fits over toilet bowl and allows you to dip your poor bum, and if you poo into that it's easy just to tip into loo and wash out.

    Make sure you don't get constipated, there are lots of tips on that in this forum, and some people here take painkillers as a preventative as well as a remedy. I think it's felt that it covers the pain before it comes on, so you might like to try that for a few days until you get a bit of relief. You can take ibuprofen, then 2 hours later take your paracetamol, so that you are topped up all the time. Maybe someone here can confirm that, or ask a medical pro just to check.

    It is a case of nursing yourself through these post treatment days, but if it is too awful, I would get back to the staff - they have a huge box of tricks for people like yourself if you are really suffering. Good to hear you still have the energy to sing through the pain!

    xx

  • Thank you for all your support Irene xx

  • Thank you , I’m just having a selfish rant .. I’ve chosen not to have painkillers as I have an autoimmune condition .. hopefully it won’t be too long before it subsides and I can get back to life ..

    take care 

    Chrissie xx

  • Hi Chrissie,

    I was a little sad when I finished treatment and no one said anything to me, no walking me to the bell, super anticlimactic. So I rang it all by my ownself. 

    And yeah, the true crucible experiece happens now.

    I put ice in a ziplock bag with a little water, wrapped in a damp washcloth, and sat on a towel in a lounge chair with my lower half brazen to the world, my little ice pack nestled against (or almost against, it was a no-touch zone) my poor sore nethers.

    It was awkward but it did help. Sadly for me, the relief only lasted while I was actually using the ice pack. I tried to rig it to stay in my pants, but never did get it to work.

    If you're avoiding the opiates, I'd for sure go to the dance between acetominophen and anti-inflammatories. And not just occasionally. I think most pain meds work better if you don't stack the deck against them by letting the pain get away from you.

    Epsom salt baths help, although I suppose it's impractical to stay there all day.

    Now's the time to use all your best distraction techniques. It won't really last a long time in the scheme of things, but that's not much help when you're in the thick of it. 

    Hang in there, hon! Just around the time you figure out the best coping mechanisms, you'll start feeling better anyway!

    Hugs

    Suz

  • Ahh Suz , thanks for that .. your emotions are all over the place , I walked past the bell on my own , I’ve done it !!! The few people I’ve told all think you are nearly back to normal !! Hang on , I’m fatigued , in pain , can’t walk , don’t really fancy any food .. no I can’t come out to play ….unless you have gone through this life challenge , you can’t possibly know how one is feeling .

    im taking on board the advice and praying all will subside and thing will get better 

    have a peaceful weekend Suz 

    Chrissie xx

  • Hi Chrissie

    I understand exactly how you are feeling and every right to rant away , I’m in the same position, feel pretty down  , excruciating pain in bottom , 8 days after last treatment. I was so reluctant to take the oxycodone but have had to rely on it today along with the paracetamol. Can hardly walk either and have used the instillagel to help with the swelling and regularly soak in the sitz bath to soothe the area.

    I hope that you find ways to help and manage to have a relaxing weekend too.

    Best wishes 

    M x